C. Difficile Treatment

Two times in the past month my daughter has had C. Difficile resulting from antibiotics taken after bowel surgery. We are concerned as the physicians tell us this is a very difficult bacteria to combat.

SAC goedgekeurd antwoord

C. Difficile is a bacterium that occurs normally in your stool. When you get antibiotics, you kill other bacteria and get more C. Difficile. This is likely to have occurred after all the antibiotics needed. The idea is to get the C-Diff colony count down and increase the other bacteria to suppress it. If you have had problems with C-Diff before you are likely to get it again when you are on antibiotics. We often give homemade yogurt (the one from the store is typically pasteurized and the bacteria killed) to prevent the overgrowth during antibiotics.

CP/TK 7-13-10

Keer terug naar Ask the Expert

Ask the Expert

Tags:
Gemaakt door Gerritjan Koekkoek op 2011/11/27 20:36

Over de website-inhoud

Alle informatie die u hier vindt is ter informatie, geen medisch advies! De plaats voor het vinden van specifieke medische adviezen, diagnoses en de behandeling is uw arts. Gebruik van deze site is strikt op eigen risico. Als u vind dat iets onjuist is, verduidelijking behoeft, verbeterd kan worden, laat het ons dan weten.